Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Doing chemical peeling for melasma. Is it safe to use the steroids for a long period?

Hi, I have melesma on my back for few years. My derma has been doing chemical peeling(nomelan fenol) on me. It has been lightened by 50%. But my concern is the topical creams she has given me to use overnite. It contains hydraquinone, retinol and other steroids. I have been using these for 3 months. Is it safe to use these creams as i have heard that these steroids causes cancer .
Asked On : Thu, 21 Mar 2013
Answers:  1 Views:  112
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi, thanks for posting your query
The treatment you are being given is apt for melasma . Topical steroids are not known to cause cancer , so dont worry but they can cause skin atrophy, visible blood vessels ,hypopigmentation , pimples

The cream which you are using might be having moderate steroid momatosone or a milder hydrocortisone which may cause above mentiond side effects if used for a longer time , so you may discuss it with your treating doctor.

Hope this solves your query
Answered: Thu, 21 Mar 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor